MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 50; CEMENTLESS ACETABULAR SHELL

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 50; CEMENTLESS ACETABULAR SHELL
Model Number 01.26.50MB
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 06/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 28.June.2021: lot 147138: (b)(4) items manufactured and released on 24-jan-2015.Expiration date: 2019-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2017.Additional implant involved: liner: versafitcup dm 01.26.2850mhc double mobility hc liner ø 50/28 (k092265) lot.136300.Batch review performed on 28.June.2021: lot 136300: (b)(4) items manufactured and released on 3-feb-2014.Expiration date: 2018-12-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 2017.
 
Event or Problem Description
6 years and 3 months after the primary surgery the patient came in due to developing osteolysis and pain.Liner wear is suspected.The surgeon revised the cup, head, and liner and added a sleeve.
 
Additional Manufacturer Narrative
Preliminary investigation performed by (b)(4) project manager.From the received information it is not possible to determine the root cause of the event; no photos and parts were received, only general information regarding the liner still assembled with the head.Toggle was noticed between dm liner and femoral head; a certain clearance is present between the two components as design specification: it is not clear if the clearance noticed on the parts was the standard clearance according to the specifications or a wider one due to liner wear.For these reasons we cannot state with certainty the root cause of the event.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL CC Ø 50
Common Device Name
CEMENTLESS ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12179338
Report Number3005180920-2021-00587
Device Sequence Number11136218
Product Code MEH
UDI-Device Identifier07630030808067
UDI-Public07630030808067
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number01.26.50MB
Device Catalogue Number01.26.50MB
Device Lot Number147138
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale